Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 101, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 13, 2011, 3:21 PM EDT for Kent County, Ottawa County, Michigan. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 13, 2011, 4:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kent County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 7 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:29 PM EDT | HAIL 0.7 | Jenison, MI | MINOR STREET FLOODING ALSO REPORTED. |
| Aug 13, 3:37 PM EDT | TSTM WND GST 40 | East Grand Rapids, MI | PEA SIZE HAIL ALSO REPORTED. |
| Aug 13, 3:41 PM EDT | HAIL 0.25 | 3 Sw Kentwood, MI | |
| Aug 13, 3:42 PM EDT | TSTM WND GST 47 | 4 E Kentwood, MI | WIND GUST REPORTED AT GERALD R FORD AIRPORT. |
| Aug 13, 3:45 PM EDT | HAIL 1 | Grandville, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 1:12 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4981 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816 WUUS53 KGRR 131921 SVRGRR MIC081-139-132015- /O.NEW.KGRR.SV.W.0101.110813T1921Z-110813T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 321 PM EDT SAT AUG 13 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN KENT COUNTY IN SOUTHWEST MICHIGAN... SOUTHEASTERN OTTAWA COUNTY IN SOUTHWEST MICHIGAN... * UNTIL 415 PM EDT * AT 316 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HUDSONVILLE..AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... GRAND RAPIDS... HUDSONVILLE... JAMESTOWN... JENISON... CUTLERVILLE... ALASKA... ALTO... GRANDVILLE... DUTTON... WALKER... KENTWOOD... EAST GRAND RAPIDS... WYOMING... CASCADE... CALEDONIA... BYRON CENTER... TALLMADGE... FOREST GROVE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4307 8581 4288 8531 4277 8531 4277 8592 TIME...MOT...LOC 1921Z 281DEG 27KT 4287 8578 WIND...HAIL 60MPH 1.00IN $$ TJT
2 follow-up statements
901 WWUS53 KGRR 131948 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 348 PM EDT SAT AUG 13 2011 MIC139-131958- /O.CAN.KGRR.SV.W.0101.000000T0000Z-110813T2015Z/ OTTAWA MI- 348 PM EDT SAT AUG 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTAWA COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4277 8578 4306 8578 4288 8531 4277 8531 TIME...MOT...LOC 1948Z 269DEG 27KT 4323 8541 4277 8553 $$ MIC081-132015- /O.CON.KGRR.SV.W.0101.000000T0000Z-110813T2015Z/ KENT MI- 348 PM EDT SAT AUG 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENT COUNTY UNTIL 415 PM EDT... AT 343 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CEDAR SPRINGS TO 8 MILES NORTHWEST OF MIDDLEVILLE...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... GRAND RAPIDS... CUTLERVILLE... ALASKA... ALTO... GRANDVILLE... DUTTON... WALKER... KENTWOOD... EAST GRAND RAPIDS... WYOMING... CASCADE... CALEDONIA... BYRON CENTER... BOWNE CENTER... STANDALE... GERALD R FORD ARPT... ELMDALE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4277 8578 4306 8578 4288 8531 4277 8531 TIME...MOT...LOC 1948Z 269DEG 27KT 4323 8541 4277 8553 WIND...HAIL 60MPH 1.00IN $$ DUKE
212 WWUS53 KGRR 132016 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 416 PM EDT SAT AUG 13 2011 MIC081-132026- /O.EXP.KGRR.SV.W.0101.000000T0000Z-110813T2015Z/ KENT MI- 416 PM EDT SAT AUG 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KENT COUNTY HAS EXPIRED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4277 8578 4306 8578 4288 8531 4277 8531 TIME...MOT...LOC 1948Z 269DEG 27KT 4323 8541 4277 8553 $$ DUKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:40 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 13, 1:40 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 140 PM EDT SAT AUG 13 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(400 AM EDT SAT AUG 13 2011) A SLOW MOVING LOW PRESSURE SYSTEM WILL BRING RAIN AND THUNDERSTORMS ACROSS LOWER MICHIGAN TODAY. RAIN SHOWERS WILL CONTINUE TONIGHT INTO SUNDAY MORNING BEFORE GRADUALLY ENDING SUNDAY AFTERNOON AND EVENING. IT WILL BE A BIT COOLER THAN NORMAL WITH HIGHS IN THE 70S THIS WEEKEND. DRY WEATHER AND NEAR NORMAL TEMPERATURES ARE FORECAST FOR EARLY NEXT WEEK. && .SHORT TERM...(400 AM EDT SAT AUG 13 2011) (TODAY THROUGH MONDAY AFTERNOON) RAIN AND TSTORMS WITH LOCALLY HEAVY RAINFALL ARE IN PROGRESS ACROSS OUR NW COUNTIES EARLY THIS MORNING. SOME LOCALIZED FLOODING IS POSSIBLE ACROSS THAT AREA THIS MORNING WHERE RAIN AND TSTORMS HAVE PERSISTED FOR SEVERAL HOURS NOW. LOW PRESSURE MOVING ACROSS LWR MI WILL BRING PERIODS OF RAIN AND THUNDERSTORMS TO THE REST OF OUR AREA LATER TODAY. RGNL IR SAT TRENDS EARLY THIS MORNING SUGGEST SOME EXTENSIVE BREAKS IN CLOUD COVER ARE LIKELY TODAY... WHICH WILL INCREASE INSTABILITY AND CONVECTIVE POTENTIAL. IN FACT BASED ON IR SAT TRENDS AND POTENTIAL FOR SB CAPES TO REACH AROUND 1500-2000 J/KG WE BELIEVE STRONG TO POTENTIALLY SEVERE STORMS WILL DEVELOP LATER TODAY. THIS NOTION IS SUPPORTED BY HIGHER RES GUIDANCE SUCH AS THE 4KM WRF-NMM SIM Z FOR SPC AND THE 4KM NSSL WRF. DAMAGING WIND GUSTS WILL BE THE PRIMARY SVR WX THREAT BUT AN ISOLATED TORNADO CANNOT BE RULED OUT GIVEN VEERED WIND PROFILES WITH HEIGHT AND THE SFC LOW IN THE AREA. IT IS ALSO NOTED THE NEW DAY 1 SLGT RISK OUTLOOK NOW ENCOMPASSES ROUGHLY THE SE TWO THIRDS OF OUR FORECAST AREA. THE CONVECTIVE THREAT SHOULD END QUICKLY EARLY THIS EVENING BUT SHOWERS WILL LINGER OVERNIGHT INTO SUNDAY MORNING BEFORE GRADUALLY EXITING OUR AREA SUNDAY AFTERNOON AND EVENING. DRY WX RETURNS SUNDAY NIGHT AND MONDAY AS A SFC HIGH PRESSURE RIDGE BUILDS IN FROM THE WEST. && .LONG TERM...(400 AM EDT SAT AUG 13 2011) (MONDAY NIGHT THROUGH FRIDAY) ONLY WEATHER MAKER IN THE EXTENDED IS A SHORTWAVE TROUGH BRINGING THE CHANCE FOR SOME RAIN LATE WEDNESDAY INTO EARLY THURSDAY. TWEAKED POPS FOR WEDNESDAY AND THURSDAY AS 00Z GUIDANCE SUGGESTS MUCH OF WEDNESDAY COULD BE DRY WITH SHORTWAVE RIDGING HOLDING ON FOR ALL BUT THE NORTHWEST FORECAST AREA. BULK OF RAIN WILL FALL OVERNIGHT THEN ENDING FROM WEST TO EAST THURSDAY. AT THIS POINT SEVERE THREAT APPEARS MARGINAL GIVEN LACK OF DEEP LAYER SHEAR...BUT SOME STRONG STORMS ARE POSSIBLE WEDNESDAY AFTERNOON ACROSS THE FAR NORTHWEST FORECAST AREA. && .AVIATION...(140 PM EDT SAT AUG 13 2011) HEAVY RAIN IN THUNDERSTORMS WILL BRING AREAS OF MVFR AND BRIEF IFR CONDITIONS FOR ALL THE TAF SITES INTO THE NIGHT. SOME MVFR... AND POSSIBLY IFR... FOG FORMING TONIGHT. MVFR CEILINGS SHOULD CONTINUE THROUGH SUNDAY AS A SLOW MOVING LOW WILL STILL BE IN THE AREA. && .MARINE...(1214 PM EDT SAT AUG 13 2011) RAISED A SMALL CRAFT ADVISORY FOR 4 TO 6 FOOT WAVES ALONG THE ENTIRE NEARSHORE THROUGH 6 PM. THE WINDS WILL BE SWINGING TO THE NORTHWEST AND DIMINISHING THROUGH THIS EVENING. THE WINDS WILL BECOME NORTHERLY AND PICK UP TO 15 GUSTING TO 25 KNOTS. WAVES WILL PICK UP AGAIN LATE TONIGHT MAINLY FROM WHITEHALL TO MANISTEE. ANOTHER SMALL CRAFT ADVISORY WILL BE NEEDED LATE TONIGHT OR SUNDAY MORNING. && .HYDROLOGY...(741 AM EDT SAT AUG 13 2011) RADAR ESTIMATES OF WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS WITH SMALL AREAS OF 4 TO 6 INCHES THIS MORNING ACROSS THE WESTERN MUSKEGON AND PERE MARQUETTE RIVER BASINS WILL LEAD TO SOME RISES ON THOSE RIVERS TODAY. THE GRAND AND KALAMAZOO RIVER BASINS MAY ALSO SEE SOME RISES AS AN INCH OR TWO OF RAIN COULD FALL ACROSS MUCH OF THOSE BASINS TODAY. FLOOD ADVISORIES ARE IN AFFECT FROM MUSKEGON TO MASON COUNTIES AND SOME MINOR FLOODING HAS OCCURRED AND WILL CONTINUE THIS MORNING WITH THE WORST OF IT ACROSS MUSKEGON TO EXTREME SOUTHWEST NEWAYGO COUNTIES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE LM...NONE && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: OSTUNO AVIATION: 63 MARINE: 63 HYDROLOGY: OSTUNO
Hazardous weather outlook, Aug 13, 1:35 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 135 PM EDT SAT AUG 13 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-141000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 135 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM 775 WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING NEAR AND SOUTH OF INTERSTATE 96. SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE NEAR AND SOUTH OF INTERSTATE 96 UNTIL 8 PM THIS EVENING. ELSEWHERE AND OTHERWISE STRONG THUNDERSTORMS ARE EXPECTED INTO EARLY THIS EVENING. SOME STORMS WILL HAVE HEAVY RAIN OVER THE SAME AREA OF MORE THAN AN HOUR. IN THOSE CASES URBAN AND SMALL STREAMS FLOODING SHOULD BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT FOR THIS AFTERNOON. LMZ844>849-141000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 135 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A MODERATE RISK FOR RIP CURRENTS THIS AFTERNOON AS WINDS BECOME ONSHORE. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF GRAND HAVEN UNTIL 8 PM THIS EVENING. EXPECT INCREASED WIND AND WAVES IN AN NEAR THUNDERSTORMS. LARGE HAIL IS ALSO POSSIBLE FROM THE STORMS SOUTH OF GRAND HAVEN. AREAS NORTH OF GRAND HAVE SHOULD EXPECT STRONG THUNDERSTORMS INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIP CURRENTS ARE ALSO POSSIBLE ON SUNDAY AS WINDS PICK UP BEHIND A COLD FRONT. WIND AND WAVES COULD BE HAZARDOUS TO SMALL CRAFT SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT FOR THIS AFTERNOON. OSTUNO WDM
In the hours before
Local storm report, Aug 13, 2:36 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
236 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM FLASH FLOOD NEWAYGO 43.42N 85.81W
08/13/2011 NEWAYGO MI EMERGENCY MNGR
EM REPORTS STANDING WATER IN THE CITY OF NEWAYGO AND SOME
ROAD WASHOUTS.
&&
GWETZELLocal storm report, Aug 13, 2:41 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
241 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HEAVY RAIN 4 SSE MUSKEGON 43.17N 86.22W
08/13/2011 M0.84 INCH MUSKEGON MI ASOS
MUSKEGON ASOS SITE RECEIVED .82 INCHES OF RAIN IN 18
MINUTES.
&&
GWETZELSpecial weather statement, Aug 13, 2:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
243 PM EDT SAT AUG 13 2011
MIZ056-057-132015-
KENT-OTTAWA-
243 PM EDT SAT AUG 13 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST EAST OF
NEWAYGO TO GRAND HAVEN...MOVING SOUTHEAST AT 15 MPH. THESE SLOW
MOVING STORMS HAVE A HISTORY OF PRODUCING AN INCH OF RAIN IN LESS
THAN HALF AN HOUR IN SPOTS. OTHER STORMS MOVING EAST FROM LAKE
MICHIGAN WILL SPREAD EAST ACROSS OTTAWA AND KENT COUNTY...REACHING
THE GRAND RAPIDS AREA BY 330 PM EDT.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NUNICA... PORT SHELDON... KENT CITY...
CHESTER TWP... SAND LAKE... CONKLIN...
SOLON TWP... HOLLAND STATE PARK... COOPERSVILLE...
OLIVE CENTER... COOPERSVILLE... SPARTA...
CEDAR SPRINGS... BEECHWOOD... HOLLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY
EVENING FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4311 8628 4312 8591 4321 8591 4320 8579
4329 8579 4329 8531 4277 8531 4277 8622
4296 8622
TIME...MOT...LOC 1839Z 294DEG 9KT 4337 8547 4308 8615
TJTSpecial weather statement, Aug 13, 2:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
253 PM EDT SAT AUG 13 2011
MIZ064-132015-
ALLEGAN-
253 PM EDT SAT AUG 13 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
SAUGATUCK TO 10 MILES SOUTHWEST OF SAUGATUCK...MOVING EAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
* THUNDERSTORMS WILL BE NEAR...
PIER COVE BY 300 PM EDT...
LEISURE AND OVERISEL BY 305 PM EDT...
PEARL AND BRAVO BY 310 PM EDT...
BENTHEIM AND DIAMOND SPRINGS BY 315 PM EDT...
DUNNINGVILLE AND CHICORA BY 320 PM EDT...
MONTEREY AND CHESHIRE CENTER BY 325 PM EDT...
ALLEGAN BY 330 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM
EDT SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4270 8621 4277 8621 4277 8555 4242 8555
4242 8627
TIME...MOT...LOC 1853Z 277DEG 34KT 4283 8609 4257 8632
TJTLocal storm report, Aug 13, 3:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
305 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND GST 5 W HOLLAND 42.78N 86.21W
08/13/2011 M53 MPH OTTAWA MI MESONET
SPYGLASS CONDO WIND GUST.
&&
MKALEMBKLocal storm report, Aug 13, 3:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
319 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL JENISON 42.91N 85.82W
08/13/2011 E0.25 INCH OTTAWA MI TRAINED SPOTTER
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:19 PM EDT | Special Weather Statement | GRR | Lake, Mason, Muskegon, Newaygo, Oceana | 116 min |
| Aug 13, 2:43 AM EDT | Areal Flood Advisory | GRR | Mason, Oceana | 6 hr |
| Aug 13, 5:02 AM EDT | Areal Flood Advisory | GRR | Muskegon | 6 hr |
| Aug 13, 6:23 AM EDT | Areal Flood Advisory | GRR | Newaygo | 9 hr |
| Aug 13, 8:05 AM EDT | Areal Flood Advisory | GRR | Kent | 6 hr |
| Aug 13, 9:31 AM EDT | Special Weather Statement | GRR | Allegan | 59 min |
| Aug 13, 9:52 AM EDT | Flash Flood Warning | GRR | Allegan | 7 hr |
| Aug 13, 10:37 AM EDT | Special Weather Statement | GRR | Allegan, Kalamazoo, Van Buren | 53 min |
| Aug 13, 10:42 AM EDT | Special Marine Warning | GRR | 79 min | |
| Aug 13, 10:53 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 67 min |
| Aug 13, 11:35 AM EDT | Small Craft Advisory | GRR | 43 hr | |
| Aug 13, 11:39 AM EDT | Flash Flood Warning | GRR | Van Buren | 5 hr |
| Aug 13, 12:46 PM EDT | Special Weather Statement | GRR | Kalamazoo | 59 min |
| Aug 13, 1:06 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 54 min |
| Aug 13, 1:31 PM EDT | Areal Flood Advisory | GRR | Kalamazoo | 5 hr |
| Aug 13, 2:05 PM EDT | Special Weather Statement | GRR | Calhoun | 55 min |
| Aug 13, 2:08 PM EDT | Special Weather Statement | GRR | Montcalm | 67 min |
| Aug 13, 2:22 PM EDT | Special Marine Warning | GRR | 83 min | |
| Aug 13, 2:43 PM EDT | Special Weather Statement | GRR | Kent, Ottawa | 92 min |
| Aug 13, 2:47 PM EDT | Flash Flood Warning | GRR | Newaygo | 7 hr |
| Aug 13, 2:53 PM EDT | Special Weather Statement | GRR | Allegan | 82 min |
| Aug 13, 3:07 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 70 min |
| Aug 13, 3:09 PM EDT | Special Marine Warning | GRR | 81 min | |
| Aug 13, 3:10 PM EDT | Special Marine Warning | GRR | 77 min | |
| Aug 13, 3:14 PM EDT | Areal Flood Advisory | GRR | Kent, Muskegon, Ottawa | 106 min |
| Aug 13, 3:32 PM EDT | Special Weather Statement | GRR | Newaygo | 58 min |
| Aug 13, 3:43 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 65 min |
| Aug 13, 3:56 PM EDT | Special Weather Statement | GRR | Ionia | 64 min |
| Aug 13, 4:08 PM EDT | Special Weather Statement | GRR | Allegan, Barry | 82 min |
| Aug 13, 4:29 PM EDT | Special Weather Statement | GRR | Kalamazoo | 91 min |
| Aug 13, 4:46 PM EDT | Special Weather Statement | GRR | Calhoun, Eaton | 89 min |
| Aug 13, 5:04 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 64 min |
| Aug 13, 5:14 PM EDT | Special Weather Statement | GRR | Clinton, Ingham | 91 min |
| Aug 13, 5:17 PM EDT | Areal Flood Advisory | GRR | Newaygo | 105 min |
| Aug 13, 5:35 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 73 min |
| Aug 13, 6:19 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 30 min |
| Aug 13, 6:25 PM EDT | Tornado Warning | GRR | Jackson | 20 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.